MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0523
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus that during an unspecified therapeutic procedure the fluid would not flow through the single-use injector needle when advanced outside of the sheath.When retracted into the sheath, fluid flowed through the needle.The procedure was completed using a similar device.There was no report of patient death, harm, or injuries.The following patient identifiers are related events: (b)(4).
 
Additional Manufacturer Narrative
Additional information obtained stated the customer discarded the product.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device lot number was not received however, the device history records (dhrs) for the past year prior to the aware date of this event were inspected and no abnormalities were found that could have lead to the reported event.The age of the device is unknown since the lot number was not received.Based on the results of the investigation, the exact cause could not be conclusively identified since the device was not retuned.It is likely that the phenomenon occurred due to the compressive bucking on the needle tube.The ifu warns the following: "be sure to use a fluid intended for patient use when inspecting injection.If other fluids are used, the fluids may remain in the instrument.This could pose an infection-control risk or cause tissue irritation.": the event may have been prevented by following the instructions for use which states: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.E2 / e3: multiple attempts were made to obtain information.If additional information is received, a supplemental report will be filed.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13552104
Report Number8010047-2022-03148
Device Sequence Number20133525
Product Code FBK
UDI-Device Identifier04953170422645
UDI-Public04953170422645
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0523
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown